Alert archive / California / Red Flag Warnings in 2007
Red Flag Warning 1, NWS Sacramento, CA
NWS Sacramento, CA issued this red flag warning at May 31, 2007, 9:31 AM PDT. It took effect at May 31, 2007, 11:00 AM PDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 31, 2007, 9:31 AM PDT (16:31 UTC)
- In effect from
- May 31, 2007, 11:00 AM PDT
- Expired
- May 31, 2007, 9:14 PM PDT
- In force
- 10 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS86 KSTO 311631 RFWSTO RED FLAG WARNING NATIONAL WEATHER SERVICE SACRAMENTO CA 931 AM PDT THU MAY 31 2007 ...SCATTERED DRY THUNDERSTORMS THIS AFTERNOON AND EVENING... .UPPER LEVEL LOW PRESSURE WILL CREATE AN ATMOSPHERE FAVORABLE FOR THE DEVELOPMENT OF DRY THUNDERSTORMS THIS AFTERNOON AND EVENING. WITH A DRY AIRMASS IN PLACE AND SIGNIFICANT DRYING OF FUELS OVER THE LAST SEVERAL WEEKS...HIGH-BASED THUNDERSTORMS WITH LITTLE OR NO PRECIPITATION ARE EXPECTED. GUSTY WINDS ARE LIKELY NEAR THESE STORMS. STORMS ARE EXPECTED TO SUBSIDE AFTER SUNSET THIS EVENING. MORE THUNDERSTORMS ARE POSSIBLE FRIDAY...BUT THESE WILL CONTAIN WETTING RAINS. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. CAZ213-214-221-263-268-269-279-010045- /O.UPG.KSTO.FW.A.0001.070531T1800Z-070601T0700Z/ /O.NEW.KSTO.FW.W.0001.070531T1800Z-070601T0600Z/ 931 AM PDT THU MAY 31 2007 ...RED FLAG WARNING IN EFFECT UNTIL 11 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A RED FLAG WARNING FOR THE MOUNTAINS OF INTERIOR NORTHERN CALIFORNIA...WHICH IS IN EFFECT UNTIL 11 PM PDT THIS EVENING. THIS INCLUDES THE MOUNTAINS OF NORTHERN SHASTA COUNTY...THE COASTAL RANGE...WESTERN PLUMAS COUNTY INCLUDING LASSEN PARK...AND THE NORTHERN SIERRA. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. SCATTERED DRY THUNDERSTORMS WILL DEVELOP OVER THE HIGHER TERRAIN OF INTERIOR NORTHERN CALIFORNIA THIS AFTERNOON AND EVENING. THE STORMS MAY CONTAIN LITTLE OR NO RAIN AND POSSIBLY SMALL HAIL. GUSTY WINDS ARE ALSO POSSIBLE NEAR THE THUNDERSTORMS. FUELS HAVE EXPERIENCED VERY RAPID DRYING OVER THE PAST FEW WEEKS. THE RISK OF DRY THUNDERSTORMS COMBINED WITH DRY FUELS WARRANT THE RED FLAG WARNING. THE STORMS ARE EXPECTED TO DECREASE AFTER SUNSET. THE POTENTIAL EXISTS FOR MORE THUNDERSTORMS FRIDAY AFTERNOON AND EVENING. ALTHOUGH THESE STORMS ARE MORE LIKELY TO CONTAIN WETTING RAINS. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ HSO
2 follow-up statements
000 WWUS86 KSTO 312250 RFWSTO RED FLAG WARNING NATIONAL WEATHER SERVICE SACRAMENTO CA 350 PM PDT THU MAY 31 2007 ...ISOLATED TO SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING... .AN UNSTABLE ATMOSPHERE IS FAVORABLE FOR THE DEVELOPMENT OF DRY THUNDERSTORMS THIS AFTERNOON AND EVENING OVER THE HIGHER TERRAIN. SCATTERED THUNDERSTORMS ARE EXPECTED OVER EASTERN SHASTA COUNTY MOUNTAINS AND SOUTH TO WESTERN PLUMAS COUNTY AND THE NORTHERN SIERRA. ISOLATED DRY THUNDERSTORMS ARE POSSIBLE OVER WESTERN AND CENTRAL SHASTA COUNTY MOUNTAINS AND THE MENDOCINO FOREST. SIGNIFICANT DRYING OF FUELS OVER THE LAST SEVERAL WEEKS ALONG WITH A DRY AIRMASS IS BRINGING THE HIGH-BASED THUNDERSTORMS WITH LITTLE OR NO PRECIPITATION. GUSTY WINDS ARE LIKELY NEAR THESE STORMS. STORMS ARE EXPECTED TO SUBSIDE AFTER SUNSET THIS EVENING. MORE THUNDERSTORMS ARE POSSIBLE FRIDAY...BUT THESE WILL CONTAIN WETTING RAINS. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. CAZ213-214-221-263-268-269-279-010600- /O.CON.KSTO.FW.W.0001.000000T0000Z-070601T0600Z/ 350 PM PDT THU MAY 31 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING FOR DRY LIGHTNING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING FOR DRY LIGHTNING OVER THE MOUNTAINS OF INTERIOR NORTHERN CALIFORNIA. THIS INCLUDES THE MOUNTAINS OF NORTHERN SHASTA COUNTY...THE COASTAL RANGE...WESTERN PLUMAS COUNTY INCLUDING LASSEN PARK...AND THE NORTHERN SIERRA. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. ISOLATED TO SCATTERED DRY THUNDERSTORMS ARE DEVELOPING OVER THE HIGHER TERRAIN OF INTERIOR NORTHERN CALIFORNIA THIS AFTERNOON AND WILL CONTINUE TO DEVELOP THIS EVENING. THE STORMS MAY CONTAIN LITTLE OR NO RAIN AND POSSIBLY SMALL HAIL. GUSTY WINDS ARE ALSO POSSIBLE NEAR THE THUNDERSTORMS. FUELS HAVE EXPERIENCED VERY RAPID DRYING OVER THE PAST FEW WEEKS. THE RISK OF DRY THUNDERSTORMS COMBINED WITH DRY FUELS WARRANT THE RED FLAG WARNING. THE STORMS ARE EXPECTED TO DECREASE AFTER SUNSET. THE POTENTIAL EXISTS FOR MORE THUNDERSTORMS FRIDAY AFTERNOON AND EVENING. ALTHOUGH THESE STORMS ARE MORE LIKELY TO CONTAIN WETTING RAINS. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ HSO
000 WWUS86 KSTO 010414 RFWSTO RED FLAG WARNING NATIONAL WEATHER SERVICE SACRAMENTO CA 914 PM PDT THU MAY 31 2007 CAZ213-214-221-263-268-269-279-010515- /O.CAN.KSTO.FW.W.0001.000000T0000Z-070601T0600Z/ 914 PM PDT THU MAY 31 2007 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE RED FLAG WARNING. THUNDERSTORM ACTIVITY HAS SIGNIFICANT DECREASED ACROSS THE REGION THIS EVENING...WITH JUST A FEW ISOLATED SHOWERS LEFT ALONG THE SIERRA CREST. THEREFORE...THE RED FLAG WARNING IS CANCELLED. ANOTHER SYSTEM WILL MOVE THE AREA TOMORROW...BRINGING MORE MOISTURE AND INSTABILITY TO NORTHERN CALIFORNIA. THEREFORE...THE POTENTIAL FOR MORE SHOWERS AND THUNDERSTORMS WILL CONTINUE TOMORROW AFTERNOON THROUGH THE OVERNIGHT HOURS. HOWEVER...THESE STORMS ARE MORE LIKELY TO CONTAIN WETTING RAINS. $$ CP
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this red flag warning went out at May 31, 3:30 AM PDT, 6 hours 1 minute earlier.
Area forecast discussion, May 31, 3:30 AM PDT, 6 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SACRAMENTO CA 330 AM PDT THU MAY 31 2007 .DISCUSSION... UPPER RIDGE OVER THE WEST COAST BRINGING FAIR SKIES TO THE CWA. EXCEPTION IS SOME HIGH CLOUDINESS OVER THE NORTHEAST PORTION OF THE CWA LEFT OVER FROM SOME THUNDERSTORM ACTIVITY THAT OCCURRED THERE EARLIER THIS EVENING. UPPER LEVEL PRESSURE GRADIENTS IN THIS AREA ARE QUITE WEAK UNDER THE UPPER RIDGE AXIS SO THIS CLOUDINESS HAS BEEN SLOW TO DISSIPATE OR MOVE OUT OF THE AREA. AT THE SURFACE...STRONG ONSHORE GRADIENT OF 3 MB SFO TO SAC PRODUCING CONTINUED STRONG DELTA PUSH WITH WINDS THROUGH TRAVIS AFB GUSTING UP TO 35 KNOTS. FORT ORD PROFILER SHOWING MARINE LAYER ABOUT AS DEEP AS LAST EVENING OR JUST A BIT DEEPER SO MAY SEE A FEW LOW CLOUDS CREEP INTO THE DELTA ZONE THIS MORNING. AS MENTIONED...ISOLATED AFTERNOON THUNDERSTORM ACTIVITY FIRED UP ALONG THE SIERRA CREST WEDNESDAY AND LIKELY TO OCCUR AGAIN TODAY. NAM SEEMED TO HANDLE CONVECTIVE AREAS THE BEST WEDNESDAY AFTERNOON SO WEIGHING MOST HEAVILY ON NAM TODAY. NAM PAINTS WEAK UPWARD MOTION OVER THE SIERRA CREST...NORTHERN MOUNTAINS AND TO A LESSOR DEGREE THE COAST RANGE MAINLY NORTH OF ABOUT ALDER SPRINGS. AT THE SAME TIME NAM INDICATING VERY UNSTABLE CONDITIONS FOR THIS AREA WITH HIGH CAPE AND NEGATIVE BOUNDARY LAYER LIS. SINCE THUNDERSTORMS POPPED OVER SIERRA YESTERDAY UNDER SIMILARLY UNSTABLE CONDITIONS...BELIEVE THUNDERSTORMS ARE LIKELY AGAIN TODAY. LIMITED LIFT OVER THE COASTAL RANGE AND MAINLY SOUTHERLY FLOW ALOFT COULD HINDER THUNDERSTORM DEVELOPMENT THERE. IN ALL AREAS HOWEVER...ATMOSPHERE IS VERY DRY WITH ONLY A .5 TO .6 TPW PREDICTED FOR TODAY. THEREFORE...ANY LIGHTNING TODAY IS LIKELY TO COME WITH VERY LITTLE RAIN AT LEAST INITIALLY AND FIRE WEATHER WATCH REMAINS IN PLACE. MODELS INDICATE SIMILAR CONDITIONS FOR FRIDAY BUT TPW INCREASE BY ABOUT .1 INCH SO COULD START TO SEE SOME MORE SIGNIFICANT PRECIP FROM THE ISOLATED THUNDERSTORM ACTIVITY. AS UPPER TROUGH APPROACHES THE COAST ON SATURDAY...UPPER FLOW BEGINS TO SHIFT TO THE SOUTHWEST ALONG THE WESTERN SIDE OF THE CWA. THEREFORE...SHOULD SEE AN END TO THE AFTERNOON SHOWER THREAT OVER THE COASTAL RANGE WHILE KEEPING THE THREAT OVER THE SIERRA AND NORTHERN MOUNTAINS UNDER UPPER LEVEL SOUTHERLY FLOW. BY SUNDAY AFTERNOON...SOUTHWEST FLOW OVER THE CWA SHOULD END AFTERNOON SHOWER THREAT CWA WIDE. ELSEWHERE OVER THE CWA...LITTLE CHANGE IN AIRMASS AND ONSHORE SURFACE GRADIENT SHOULD MAKE FOR A MILD END OF WEEK AND WEEKEND WITH NEAR TO A LITTLE BELOW NORMAL DAYTIME HIGH TEMPERATURES AND CONTINUED STRONG DELTA BREEZE. A COUPLE OF SHORTWAVE TROUGHS PIVOTING INTO THE PACIFIC NORTHWEST DURING THE FIRST HALF OF NEXT WEEK WILL BRING SOME CLOUDINESS INTO THE CWA FROM TIME TO TIME BUT ALSO SERVE TO KEEP THE MODERATE ONSHORE SURFACE FLOW GOING.FOR MILD DAYTIME HIGHS. THE MORE STABLE ONSHORE FLOW ALOFT WILL KEEP MOUNTAIN THUNDERSTORMS OUT OF THE FORECAST DURING THE EXTENDED PERIOD. SMITH && .AVIATION... UPPER LEVEL HIGH PRESSURE OVER NORCAL SHIFTS EAST AS WEAK LOW PRESSURE MOVES INTO SOUTHERN CALIFORNIA. SOUTHEAST FLOW ALOFT WITH AN UNSTABLE ATMOSPHERE ALONG THE SIERRA TO NEAR MT. LASSEN 21Z-03Z TODAY. SCATTERED THUNDERSTORMS SOUTH OF LAKE TAHOE WITH GUSTY WINDS AND POSSIBLY SMALL HAIL. STORMS WILL BE MORE ISOLATED FARTHER NORTH. SKC-SCT140 IN THE SACRAMENTO AND NRN SAN JOAQUIN VALLEYS. EXTENSIVE STRATUS CLOUDS OVER THE BAY AREA AND DELTA WILL RETREAT TO THE COAST BY 20Z. IFR CIGS BLO 010 TOPS 025 THIS AREA. THUNDERSTORMS ARE ALSO EXPECTED FRIDAY IN THE SIERRA. SG && .STO WATCHES/WARNINGS/ADVISORIES...FIRE WEATHER WATCH...FROM LATE THIS MORNING THROUGH THIS EVENING FOR THE WEST SLOPES OF THE NORTHERN SIERRA NEVADA NORTH TO WESTERN PLUMAS COUNTY/LASSEN PARK AREA...THE EAST SLOPES OF THE INTERIOR COASTAL RANGE...AND FOR THE SOUTHERN CASCADES INCLUDING THE MOUNTAINS OF SHASTA COUNTY. &&
Hazardous weather outlook, May 31, 7:00 AM PDT, 2 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SACRAMENTO CA 700 AM PDT THU MAY 31 2007 CAZ013>019-063-064-066>069-011400- SHASTA LAKE AREA/NORTHERN SHASTA COUNTY- BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY- CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY- CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY- MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES- CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE- EAST FOOTHILLS/NORTH SACRAMENTO VALLEY- WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA- 700 AM PDT THU MAY 31 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA. .DAY ONE...TODAY THUNDERSTORMS ARE POSSIBLE TODAY OVER THE NORTHERN SIERRA...SOUTHERN CASCADES...MOUNTAINS OF SHASTA COUNTY AND THE EAST SLOPES OF THE COASTAL RANGE SOUTH TO LAKE COUNTY. THE ATMOSPHERE IS VERY DRY SO ANY LIGHTNING ACTIVITY WILL LIKELY COME WITH LITTLE OR NO RAINFALL. THEREFORE A FIRE WEATHER WATCH IS IN PLACE OF THESE AREAS FOR THIS AFTERNOON AND EVENING. * FIRE WEATHER WATCH.........SEE WWUS86 KSTO - RFWSTO FOR DETAILS * .DAYS TWO THROUGH SEVEN... FRIDAY THROUGH WEDNESDAY THUNDERSTORMS ARE POSSIBLE OVER THE MOUNTAINS OF INTERIOR NORTHERN CALIFORNIA FRIDAY AND SATURDAY...OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS TO THEIR LOCAL NATIONAL WEATHER SERVICE OFFICE. THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT (LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO
Nearby
Red Flag Warnings in California, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.